Texas, 2005

Flooding in Texas, August 16, 2005

August 16, 2005 · NWS FWD · 2 events in 2 counties and zones

2 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 16, 9:40 AM CST, 43 minutes earlier.

Area forecast discussion, Aug 16, 9:40 AM CST, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1040 AM CDT TUE AUG 16 2005

.UPDATE...
1040 AM
HAVE DECREASED THE AFTERNOON HIGHS AND INCREASED POPS MOSTLY IN THE
NORTHWEST...AND INCREASED THE QPF IN THAT AREA AS WELL. MOST OF THE
HEAVIEST RAIN WILL FALL IN THE MORNING BUT IT WILL NOT BE OVER BY
THE AFTERNOON PERIOD. DRYING TREND STILL EVIDENT IN MODELS AFTER
TODAY SO NORTH TEXAS CAN GET BACK TO A TASTE OF SUMMER IN THE NEAR
FUTURE.     84

.AVIATION...
630 AM
EXPECT THE BRUNT OF THE CONVECTION TO REMAIN N/NW OF TAF SITES THIS
MORNING AS HAS BEEN THE CASE THE LAST COUPLE DAYS. DID INCLUDE SOME
-RA FOR WEAK WARM ADVECTION SHOWERS THAT HAVE DEVELOPED THIS MORNING
ACROSS THE METROPLEX.  ALSO HAVE TEMPO FOR MVFR CIGS IN THE
METROPLEX THIS MORNING WITH IFR IN KACT.  BROUGHT VCTS INTO TAFS IN
THE LATE AFTERNOON AND EVENING HOURS AFTER HEATING DESTABILIZES THE
AIRMASS AGAIN.  DID NOT INCLUDE MVFR CIGS TONIGHT AS AIRMASS WILL BE
A LITTLE DRIER AND WESTERLY 850 FLOW IS NOT AS FAVORABLE.  TR/92

&&

.DISCUSSION...
400 AM
HEAVY RAIN COMPLEX CURRENTLY TRACKING JUST OUT OF REACH OF OUR
NORTHWEST COUNTIES. WATER VAPOR SHOWS SHORTWAVE RESPONSIBLE FOR
THIS ACTIVITY LOCATED OVER THE NORTH TEXAS PANHANDLE. EXPECT THIS
SHORTWAVE TO LINGER AND ROTATE SLOWLY NORTH INTO CENTRAL OKLAHOMA
PER THE GFS...WHICH SEEMS TO HAVE THE BEST HANDLE ON THE
SITUATION. HAVE EXTENDED THE FLASH FLOOD WATCH TO 4 PM FOR THE
NORTHWEST COUNTIES...BUT DROPPED THE SOUTHERN-MOST COUNTIES.

EXPECT ANOTHER ROUND OF AFTERNOON CONVECTION TODAY AND BUMPED
POPS UP DUE TO HIGH PRECIPITABLE WATER VALUES. WENT ABOVE MOS
GUIDANCE FOR HIGH TEMPS TODAY AS THEY HAVE BEEN REACHING THE MID
TO UPPER 90S WITH ONLY A COUPLE HOURS OF SUN.

THURSDAY THRU SATURDAY LOOKS DRY AND HOT AS THE UPPER LEVEL RIDGE
BUILDS IN. HIGH TEMPERATURES WILL BE IN THE UPPER 90S. SEABREEZE
INITIATED CONVECTION DOES NOT LOOK PROMISING AS SUBSIDENCE LOOKS
TO BE TOO STRONG. A COLD FRONT APPROACHES THE RED RIVER
SUNDAY...SO LEFT SLIGHT CHANCE POPS IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  95  74  95  77 /  40  30  20  10
WACO, TX              95  75  96  77 /  30  30  20  10
PARIS, TX             92  73  93  74 /  60  30  20  20
DENTON, TX            95  73  94  76 /  50  30  20  10
MCKINNEY, TX          95  74  94  77 /  40  30  20  10
DALLAS, TX            96  75  95  77 /  40  30  20  10
TERRELL, TX           96  75  94  77 /  30  30  20  10
CORSICANA, TX         97  75  94  76 /  30  30  20  10
TEMPLE, TX            96  74  95  76 /  30  30  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM TUESDAY FOR TXZ091-TXZ092-TXZ100-
TXZ101-TXZ102-TXZ115.

&&

13
Hazardous weather outlook, Aug 16, 4:00 AM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT TUE AUG 16 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
500 AM CDT TUE AUG 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 400 PM THIS AFTERNOON
ALONG AND NORTHWEST OF A LINE FROM GAINESVILLE TO BRECKENRIDGE.
ISOLATED LOCATIONS MAY RECEIVE AN ADDITIONAL ONE TO TWO INCHES OF
RAINFALL...RESULTING IN FLASH FLOODING DUE TO THE SATURATED GROUNDS
IN PLACE ACROSS THIS REGION.

OTHERWISE...SCATTERED THUNDERSTORMS WILL OCCUR ACROSS ALL OF NORTH
TEXAS THROUGH THIS EVENING. WIND GUSTS TO 40 MPH...CLOUD TO GROUND
LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN
THREATS ASSOCIATED WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY BEFORE
COMING TO AN END WEDNESDAY NIGHT.  THERE WILL BE A SLIGHT CHANCE OF
AFTERNOON THUNDERSTORMS FRIDAY SOUTHEAST OF AN ATHENS TO KILLEEN
LINE.  ALSO A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED ON SUNDAY.
SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THIS ACTIVITY AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH
TONIGHT...MAINLY ACROSS THE FLASH FLOOD WATCH AREA.

92/TR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Wise

When
August 16, 10:23 AM CST
Where
Wise forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Street flooding reported in Bridgeport.

Flood, Cooke

When
August 16, 12:30 PM CST
Where
Cooke forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Street flooding was reported in Gainesville and Lindsay.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471414, 5471415.